Getting off Aciphex Nightmare
After 4 years on Aciphex I was tired of bloated upper abdomen, urgent and frequent b.m.s and general fatigue. Aciphex was prescribed for GERD which was so bad I ended up in ER with the chest pain. I tried Nexium, Prilosec, Prevacid and they all caused severe pain in my stomach after about two weeks of use. Then my GI put me on Aciphex. I had an endoscopy about a year later which showed polyps - harmless variety but it is now acknowledged that Aciphex can cause stomach polyps. So I decided to find another way to deal with GERD, not just due to personal symptoms but these PPI drugs have not been thoroughly tested for long term use - osteoporosis, stomach cancer, pneumonia, yada, yada, are possible side effects. And if it can grow polyps, who wants that??
So three weeks ago I went off Aciphex completely. (Had tried on 2 previous occasions but went back to it due to heartburn). This time I did not have heartburn so I stayed off it. Occasional Rolaids, Maalox tablet. I noticed I had a lot more energy. Now, however, I feel just awful. My bloated upper ab is much reduced in size. But I have pressure and a sense of bloating in the lower ab. under the navel area and some sensitivity on the lower left side. After being off Aciphex for four days I became constipated (versus years of frequent bms on the drug). This lasted about 2 weeks with small infrequent bms. Now my bms are becoming frequent and loose again. Has anyone had this reaction to withdrawal from this drug??? It is as if my intestines forgot how to work without Aciphex.
I saw my GI doctor who says I have no occult blood in stool. Scheduled for a colonoscopy on 8/22. I have never had one and I am overdue. But also terrified!!!! That's why I am curious as to anyone's experience in getting off Aciphex.